Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A priori estimates for quasilinear degenerate parabolic equations

Authors: Maria Manfredini and Andrea Pascucci
Journal: Proc. Amer. Math. Soc. 131 (2003), 1115-1120
MSC (2000): Primary 35K55; Secondary 35K65
Published electronically: November 13, 2002
MathSciNet review: 1948102
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove some maximum and gradient estimates for classical solutions to a wide class of quasilinear degenerate parabolic equations, including first order ones. The proof is elementary and exploits the smallness of the domain in the time direction.

References [Enhancements On Off] (What's this?)

  • 1. F. ANTONELLI, A. PASCUCCI, On the viscosity solutions of a stochastic differential utility problem, to appear in J. Differential Equations.
  • 2. G. Barles, A weak Bernstein method for fully nonlinear elliptic equations, Differential Integral Equations 4 (1991), no. 2, 241–262. MR 1081182
  • 3. S. BERNSTEIN, Sur la généralisation du probléme de Dirichlet, I, Math. Ann., 62, (1906), 253-271.
  • 4. Giovanna Citti, Andrea Pascucci, and Sergio Polidoro, Regularity properties of viscosity solutions of a non-Hörmander degenerate equation, J. Math. Pures Appl. (9) 80 (2001), no. 9, 901–918 (English, with English and French summaries). MR 1865380,
  • 5. G. CITTI, M. MANFREDINI, A degenerate parabolic equation arising in image processing, to appear in Commun. Appl. Anal.
  • 6. M. Escobedo, J. L. Vázquez, and Enrike Zuazua, Entropy solutions for diffusion-convection equations with partial diffusivity, Trans. Amer. Math. Soc. 343 (1994), no. 2, 829–842. MR 1225573,
  • 7. David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, Springer-Verlag, Berlin, 2001. Reprint of the 1998 edition. MR 1814364
  • 8. Gerhard Huisken, Nonparametric mean curvature evolution with boundary conditions, J. Differential Equations 77 (1989), no. 2, 369–378. MR 983300,
  • 9. A. V. Ivanov, Quasilinear degenerate and nonuniformly elliptic and parabolic equations of second order, Proc. Steklov Inst. Math. 1(160) (1984), xi+287. A translation of Trudy Mat. Inst. Steklov 160 (1982); Translated from the Russian by J. R. Schulenberger. MR 753230
  • 10. O.A. LADYZHENSKAYA, N.N. URAL'TSEVA, A boundary value problem for linear and quasilinear parabolic equations I, II, (Russian, English) Am. Math. Soc., Transl., II. Ser. 47, 217-299 (1965); translation from Izv. Akad. Nauk SSSR, Ser. Mat. 26, 5-52, 753-780 (1962).
  • 11. O.A. LADYZHENSKAYA, N.N. URAL'TSEVA, Linear and quasi-linear equations of parabolic type, Transl. Math. Monographs 23. Providence, RI: American Mathematical Society (1968).
  • 12. Gary M. Lieberman, Second order parabolic differential equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996. MR 1465184
  • 13. Gary M. Lieberman, Gradient estimates for a new class of degenerate elliptic and parabolic equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 21 (1994), no. 4, 497–522. MR 1318770
  • 14. A. PASCUCCI, S. POLIDORO, On the Cauchy problem for a nonlinear ultraparabolic equation, preprint
  • 15. James Serrin, Gradient estimates for solutions of nonlinear elliptic and parabolic equations, Contributions to nonlinear functional analysis (Proc. Sympos., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1971) Academic Press, New York, 1971, pp. 565–601. MR 0402274

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35K55, 35K65

Retrieve articles in all journals with MSC (2000): 35K55, 35K65

Additional Information

Maria Manfredini
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, 40126 Bologna, Italy

Andrea Pascucci
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, 40126 Bologna, Italy

Received by editor(s): October 15, 2001
Published electronically: November 13, 2002
Additional Notes: This work was supported by the University of Bologna, funds for selected research topics
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2002 American Mathematical Society